MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLACK

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLACK
Model Number 48360T-08
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 04/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted sleeve gastrectomy surgical procedure, the surgeon fired a black sureform 60 reload with a sureform 60 stapler instrument and on the outer row, one staple was found to be sticking straight up and did not curl back.The surgeon cut the staple out and oversewed that area.No further clinical information was provided.Isi made multiple follow-up attempts to obtain additional information from the physician.However, no further details have been received as of the date of this report.
 
Additional Manufacturer Narrative
Based on the current information provided, the root cause of the customer reported failure mode cannot be determined or is unknown.Isi has requested for return of the black surefrom 60 reload for failure analysis investigation but at this time the stapler reload has not been returned.If additional information is received, a follow-up mdr will be submitted.Stapler log review was completed, and the following information was provided: the sureform 60 stapler instrument (part #480460-09; lot #l92220216-0320) was used for 6 firing events with the following reload color sequence: black, green, blue, blue, blue, and white.All firings were complete/successful.There are no errors in the logs related to the reported problem.No image or video clip for the reported event was submitted for review.This complaint is being reported due to the following conclusion: during a da vinci-assisted sleeve gastrectomy procedure, a staple was not properly formed after the surgeon fired a black sureform 60 reload with a sureform 60 stapler instrument.As a result, the surgeon cut out the staple and oversew that area.It is unclear if there was any unapproximated tissue.The cause of the customer reported failure mode is unknown.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD BLACK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key14515778
Report Number2955842-2022-11809
Device Sequence Number6552098
Product Code GDW
UDI-Device Identifier10886874113858
UDI-Public(01)10886874113858(10)T90211001
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification,Other
Type of Report Initial
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360T-08
Device Catalogue Number48360T
Device Lot NumberT90211001
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2022
Initial Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2022-02-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown